MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number CB030
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: inguinal hernia.Event description: scissor coagulated at the level of green coating not at the level of the scissor.They took another scissor and finished the procedure without problem patient ok!.[translation]: i just received a scissor back that coagulates at the level of the green coating (where the logo of the company is) and not at the scissor section.This causes dangerous situations.Epix scissors cb030 (lot 1443223).Additional information received from applied medical representative via email on 21-mar-2022: the unit was put aside, but today they were not able to locate it to be returned for the investigation.The territory manager is trying to locate it, alternatively they potentially have footage of the incident.He described it as coagulation of connective tissue 5cm into the isolation of the scissors.Luckily it was only connective tissue, but they were very worried in case it would happen in another procedure and for example accidently puncture the colon without noticing.Additional information received from applied medical representative via email on 25-mar-2022: the incident happened during an inguinal hernia repair.The patient was not hurt.A new pair of scissors was taken and the procedure was completed.The device has been located and will be returned.Intervention: change of device.Patient status: patient ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the returned unit, where no coagulation was observed away from the scissor blades.Therefore, the complainant¿s experience of arcing to non-target tissue could not be confirmed.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Correction: section h6 (component code) is being updated to more accurately reflect the component of the device that was alleged to malfunction by the user facility.
 
Event or Problem Description
Procedure performed: inguinal hernia.Event description: scissor coagulated at the level of green coating not at the level of the scissor.They took another scissor and finished the procedure without problem patient ok! customer email: ik heb net een schaar terug gekregen die coaguleert ter hoogte van de groene coating (waar label van firma staat) en niet ter hoogte van het schaar gedeelte.Dit geeft zeer gevaarlijke situaties.Epix schaar cb030 (lot 1443223).[translation]: i just received a scissor back that coagulates at the level of the green coating (where the logo of the company is) and not at the scissor section.This causes dangerous situations.Epix scissors cb030 (lot 1443223).Additional information received from applied medical representative via email on 21-mar-2022: the unit was put aside, but today they were not able to locate it to be returned for the investigation.The territory manager is trying to locate it, alternatively they potentially have footage of the incident.He described it as coagulation of connective tissue 5cm into the isolation of the scissors.Luckily it was only connective tissue, but they were very worried in case it would happen in another procedure and for example accidently puncture the colon without noticing.Additional information received from applied medical representative via email on 25-mar-2022: the incident happened during an inguinal hernia repair.The patient was not hurt.A new pair of scissors was taken and the procedure was completed.The device has been located and will be returned.Intervention: change of device.Patient status: patient ok.

Brand Name
CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13968303
Report Number2027111-2022-00538
Device Sequence Number14696323
Product Code HET
UDI-Device Identifier00607915110123
UDI-Public(01)00607915110123(17)250203(30)01(10)1443223
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberCB030
Device Catalogue Number101419701
Device Lot Number1443223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown